Discussions that mention atenolol

High & Low Blood Pressure board


[QUOTE=Vanessa74;3439957]...I'm on day three :) - so far so good!!

Oh Vanessa, I am so glad, happy, elated:bouncing: that we'll be doing this together...it's so much easier that way.

[QUOTE]...I am finding that I am 'struggling' with the grains....The whole grains however, upset my lower digestive system - causing much pain, and discomfort.

Oh I'm sorry about the grain struggle and wish I could help in some way. But it sounds like your body is trying to tell you something and it's probably wise to respect that "conversation". The only thing I can say is that I did find the following government site that may have some tips...[url]http://www.mypyramid.gov/pyramid/grains.html[/url]

I'm wondering if anyone else out there has dealt with this and if they have, what they would suggest...

[QUOTE]...I am having problems eating the amounts as my breathing issues...

That's quite understandable...when it's difficult to breath, other things lose their priority!

[QUOTE]...Also, I have put on a couple of pounds because I have forced myself to eat more than I normally do - does not make me so happy!

Do you know how many calories you normally eat to maintain your weight? How many are you taking in now? I ask because Toprol is a beta blocker and beta blockers can change one's metabolism. I gained about 10 pounds on my beta blocker and I was only on it about 1 month...looking back some of that was water retension, I'm sure.

[QUOTE]...Time to add exercise - which will be the biggest hurdle for me. ...trying to convince myself to exercise will be an uphill battle!!!

Be careful, Vanessa. You may be trying to do too much, especially given the limitations a beta blocker poses. I know exercise is "supposed" to be good for you, but do, oh do, listen to your body! And be gentle with yourself! If you are not able to exercise the way you'd like perhaps some stretching would be helpful instead. I don't say this to discourage you...I just remember what it was like for me when I was on atenolol...it was physically difficult to lift my feet and coordinate my steps...so do what you can and try to be realistic!

That said, I would agree with exercise being an uphill battle...me, I would rather read a book or plan a garden, :cool:

Hope you have a good day, and will check back with you tomorrow!

Bethsheba
[QUOTE=flowergirl2day;3445128]Beth,

I question the actions of the pulmonologist. Is it possible he did not know which drugs Vanessa was on?...

Anything's possible, fg. Remember those life threatening side effects I had with atenolol? I called the doctor and he called in the "new" prescription and it was a new med AND my regular dose of atenolol!

Even if the pumonologist DID know what meds' she was on, mistakes happen...from writing the rx, reading the rx, filling the prescription, giving the rx to the right party, etc.

You might want to reread some of her posts on the toprol...perhaps you might have some suggestions to offer.

I have to chuckle, as you are not the same woman who came to these boards last year! A very postitve change indeedy!

Bethsheba